Forum

Thoughts on Plegridy?

Been to see my MS nurse today and she suggested Plegridy (Neuro will have his say next week).

I’m on Tecfidera now but side effects are getting worse.

I’d never heard of Plegridy so if anyone here has, I’d like to here from you :slight_smile:

Is it any good? Side effects?

1 Like

Hello,

I got on really well with Plegridy until very recently. I am having to change to another drug, I wouldn’t be, its just the side effect I have started to get is a deal breaker.

What I love about Plegridy is the injection is really easy and only once a fortnight.

My last brain MRI taken this year was positive so it was working well. I am gutted really. I was given the option of Tecfidera and I was majorly put off!

Good luck with what you decide and I hope it works for you.

Sam

Hi geek, I’ve been using plegridy for a year now and recently I received the results of my latest scan which showed no new disease progression. The most common side effect is flu like symptoms which last a day or so (sometimes longer) for me I struggle to walk my legs are heavy and I’m unsteady but this generally goes away quite quickly. I work from home the day after my needle because occ health recommended it as a reasonable adjustment. That may be worth considering if you’re at work as well. I also get site reaction side effects but they’re not horrendous and you get quite used to red splotches and bruises. . Make sure you rotate where you inject to prevent callous skin. I treat myself every needle with something disgustingly lovely so.it’s not too much of a bad thing - again I would recommend this. My needles are delivered monthly and I have yellow boxes to dispose of the old ones (they really add to the decor) when they’re full I just hand them to the delivery driver. Overall I am a massive advocate of plegridy. I used to be terrified of needles!! I assure you if this is a problem for you there will come a day where you can just self inject without thinking. Ps always hold the needle at a 90 degree angle from where your injecting … you don’t feel it then Best of luck with it geek and I hope I’ve been of some help, I’m always fluttering around these parts so if you want to ask me anything more just let me know X

Same here Flutterby, I will stick with it. I too have the flu symptoms that knock me out and injection site irritation a bit, however my kids say since I have started, I look ‘less dead’ so that can’t be bad can it? I have to plan carefully, I get the effects after about six hours, so have to adjust what I am doing for a day.

I am at the hospital next week for assessment to make sure nothing has burst or anything since I started. If they agree, I wil definitely carry on, if it has benefits then I can put up with the temporary symptoms. Long term goals would have been unheard of considering how ill I felt 18 months ago so I am very grateful that I was even considered for Plegridy.